MAUDE Adverse Event Report: BIOVENTUS LLC DUROLANE; HYALURONIC ACID

BIOVENTUS LLC DUROLANE; HYALURONIC ACID
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994); Swelling/ Edema (4577)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of infection following a concomitant injection of durolane and prp was reviewed and a root cause cannot be established.The procedure of the patient having blood removed from their body, processed and reinjected in the knee poses an additional risk of infection.Multiple attempts were completed for additional information and the type of microbe identified in the cultures was not provided.The patient has recovered and is undergoing physical therapy.A medical review was completed and confirms product labeling does identify the possible risk of infection and instructs health care professionals to utilize proper aseptic injection techniques when administering the product.Based on the limited information provided it is unknown if the event is related to the durolane product, a potential contributing factor is improper injection technique and/or improper aseptic injection technique.No additional risk to the patient or user has been identified, no additional action will be completed at this time.Should additional information be received, a follow up report will be submitted.Bioventus will continue to monitor this and similar events should further action be required in the future.
 
Event or Problem Description
It was reported a patient was initially injected on (b)(6) 2024, concomitantly with durolane and a platelet-rich plasma (prp) injection to the left knee.One day post injection the patient experienced; pain, swelling, fever and redness at the injection site.The patient went in for a follow up visit two days post procedure.During the follow up visit the patients' knee was aspirated for cultures.The cultures showed positive results for infection and patient was diagnosed with septic arthritis.The patient was hospitalized on (b)(6) 2024 and underwent a washout procedure.The patient upon admission was started on intravenous vancomycin and prior to discharge the patient was prescribed doxycycline.The patient was discharged after four days and the current patient status is recovered and undergoing physical therapy.

Brand Name
DUROLANE
Common Device Name
HYALURONIC ACID
Manufacturer (Section D)
BIOVENTUS LLC
4721 emperor blvd.
suite 100
durham NC 27703
Manufacturer (Section G)
Q-MED AB
seminariegatan 21
uppsala, SE-75 2 28
SW   SE-752 28
Manufacturer Contact
lizzie fields
4721 emperor blvd.
suite 100
durham, NC 27703
9194746802
MDR Report Key20578525
Report Number3009595577-2024-00006
Device Sequence Number12804633
Product Code MOZ
UDI-Device Identifier00816986020808
UDI-Public(01)00816986020808(17)270131(10)22366
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P170007/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1082020
Device Lot Number22366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMCYTE PURE PRP KIT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale